How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Taus Your Own Question
Dr. Taus
Dr. Taus, Veterinarian
Category: Veterinary
Satisfied Customers: 505
Experience:  Veterinarian with experience in equine and small animal medicine.
Type Your Veterinary Question Here...
Dr. Taus is online now
A new question is answered every 9 seconds

Tinker doesnt look too well. before i got upstairs to bed

This answer was rated:

Tinker doesn't look too well. before i got upstairs to bed last night he came toward me, falling off his feet, and vomited clear liquid (gel) at the computer table, where i was sitting. this morning, he's hanging his head over the water bowl continually, is having difficulty walking, and has something like a sing song quality to his breathing. i am thinking that he must have washed the medicine off of all 29 cats in the house. everyone comes to him, as though he were a priest awaiting their confession. i am certain that the medicine has had an effect. my other cat had pancreatitis, and this cat had diabetes - both involving the pancreas and i think it has to do with flea medicine. can you think of any instance that's been documented involving pesticides affecting the pancreas? the other cats all appear ok -- only Tinker and Pandy. and Tinker is much worse off than Pandy right now.
Hi there,

There's no documented effect of flea medications on the pancreas; however, if you're using a pyrethrin-based product, if the cats are ingesting it, it can cause neurologic signs. If your cats groom one another, Frontline and Revolution are safe products. Otherwise, you should separate them until they are totally dry and up to a couple of days (a tough thing to do with 29!)

I'm more concerned that if the cat was diabetic before, he may have relapsed and may be experiencing dangerously high blood sugar right now. The signs you describe are consistent with this. He should see a vet right away, have his blood sugar measured, and be treated if needed.

I hope this is helpful. If so, please rate me positively, and don't hesitate to let me know how I can help further.
Dr. Taus and 2 other Veterinary Specialists are ready to help you
Customer: replied 3 years ago.

when i began giving flea medicine yesterday, Linda was here, and she asked me if i should hold off on Tinker because there might be an interaction between the insulin and the frontline. i didn't see why there should have been. only that the insulin is given in the back around the area where the frontline is given. the insulin injection site is rotated though. the frontline was given after the insulin yesterday morning, separated by about 2 hours. the frontline is a lot of gooey liquid that drips all over and although it seems like 0.5 mls is a little bit, everyone had huge wet smears all over them. figure Tinker got his frontline at about 10 AM. he later got the 1 1/2 mls insulin at 7:30 PM. but his behavior, as you say, was as if the insulin wasn't enough for him. he was behaving as he had been, before we ever started the insulin.


i haven't given any de-wormer. that might happen in about 2 weeks.


in any event, Tinker seems a lot better this evening. i had given his 1 1/2 mls this morning at 7:30 AM. he had started to improve somewhat and i had this busy day ahead of me. so i left the house with Linda and when i returned, at about 3 PM, Tinker seems to be much much better.

so what do you think? the frontline increases insulin resistance or denatures the insulin that's being injected? they both must be competing for the same sites since they both get absorbed in the back under the skin.

Related Veterinary Questions